| Model Number |
M0061552320 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/07/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a ureteral lithotomy under rigid endoscope procedure in the ureter performed on (b)(3) 2023.During preparation, when the device was unpacked, it was noted that the stent was fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a ureteral lithotomy under rigid endoscope procedure in the ureter performed on (b)(6) 2023.During preparation, when the device was unpacked, it was noted that the stent was fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.The returned polaris loop ureteral stent was analyzed, and a magnification and visual evaluation noted that both stent loops were detached, and one loop was torn.Additionally, the suture was not return.No other problems with the device were noted.The reported event of stent break was not confirmed.Taking all available information into consideration, most likely, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.This problem could have been cause due to an interaction of the device with the suture string such as entanglement, manipulation or excess of force applied over the device during the setting up affecting the performance of the device.For that reason, the as analyzed cause code will be failure to follow instructions.The line may be removed before stent placement.The retrieval line may be cut prior to stent placement.Remove the retrieval line by holding the knot, cutting one strand, and while holding the knot, gently pull out the retrieval line.Therefore, all compiled information on this investigation determines that the most probable cause is failure to follow instructions since problems traced to the user not following the manufacturer's instructions.